MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM910040
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a coil embolization procedure with the target aneurysm on the left posterior cerebral artery (pca) for arteriovenous malformation (avm), the complaint coil, a 1.00mm x 4.00cm galaxy g3 mini (glm910040 / 30481275) was used as per the instructions for use (ifu).A concomitant microcatheter, an excelsior® sl-10® microcatheter (stryker) was used for the superior cerebellar artery (sca) periphery at 45 degrees angulation.The complaint coil was delivered to a blood vessel whose diameter was approximately 1mm.The complaint coil was winded without problems.During the attempt to detach by pressing the deployment button, however, the complaint coil was unable to be detached even though the sound was heard.The physician made three attempts to detach, but the same issue was encountered.The complaint coil was replaced with a 1mm x 3cm galaxy g3 mini coil and the replacement coil detached.The procedure was completed.There was no negative impact to the patient.A continuous flush was not maintained.Other concomitant devices used were a chikai 14 neurovascular guidewire (asahi intecc) and a 5fr fubuki guiding sheath (asahi intecc).
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30481275) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab 11-nov-2022.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during a coil embolization procedure with the target aneurysm on the left posterior cerebral artery (pca) for arteriovenous malformation (avm), the complaint coil, a 1.00mm x 4.00cm galaxy g3 mini (glm910040 / 30481275) was used as per the instructions for use (ifu).A concomitant microcatheter, an excelsior® sl-10® microcatheter (stryker) was used for the superior cerebellar artery (sca) periphery at 45 degrees angulation.The complaint coil was delivered to a blood vessel whose diameter was approximately 1mm.The complaint coil was winded without problems.During the attempt to detach by pressing the deployment button, however, the complaint coil was unable to be detached even though the sound was heard.The physician made three attempts to detach, but the same issue was encountered.The complaint coil was replaced with a 1mm x 3cm galaxy g3 mini coil and the replacement coil detached.The procedure was completed.There was no negative impact to the patient.A continuous flush was not maintained.Other concomitant devices used were a chikai 14 neurovascular guidewire (asahi intecc) and a 5fr fubuki guiding sheath (asahi intecc).On 16-nov-2022, additional information was received.The information indicated that the complaint coil was successfully removed from the patient.The coil was not stretched when it was removed; it was still attached to the delivery system.No damage was observed on the complaint coil.The same microcatheter was used to complete the procedure.The information indicated that a pre-deployment electrical check was performed.The fault light was not seen during the case.All lights, including the green system ready light illuminated when the power button was pressed.The audible signal beep was heard during the detachment cycle.All connections fit without application of force.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 1.00mm x 4.00cm galaxy g3 mini was received contained in the decontamination pouch.Visual inspection was performed.No appearance of damage was observed.The marker band was found at 39cm from the proximal end.This corresponds to a 4.00 cm coil.The returned complaint device underwent microscopic inspection.Under magnification, the embolic coil was observed already detached from the unit.The distal outer sheath had been heated, indicating that the resistance heating (rh) coil had been heated and the detachment process had been initiated, which is consistent with the statement that the physician made three (3) attempts to detach the coil.The embolic coil was not returned for evaluation.The electrical resistance of the 1.00mm x 4.00cm galaxy g3 mini device was measured with a multimeter, and it measured 54.6 ohms o, which is within the specification range.The device was connected to a lab sample detachment control box (dcb) dcb2000500 with the received enpower control cable, and the power was turned on.The system ready light was illuminating.The issue documented in the complaint that the coil was unable to be detached could not be confirmed since the resistance heating (rh) coil was observed already heated, and the electrical values of the delivery system were confirmed to be within the specification range.The exact time when the embolic coil became detached could not be determined with the amount of information available, but based on the appearance of the returned device, there is no indication that the coil became mechanically detached; the complaint detailed that the coil was not stretched and it was still attached to the delivery unit when it was removed from the patient.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated in the lab setting.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.A review of manufacturing documentation associated with this lot (30481275) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: if a fault light is detected, the system ready light is not illuminated, or there is no detachment after two detachment attempts, replace the dcb unit.If detachment still does not occur, carefully withdraw the entire microcoil system and redeploy a new microcoil system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 16-nov-2022.[additional information]: on 16-nov-2022, additional information was received.The information indicated that the complaint coil was successfully removed from the patient.The coil was not stretched when it was removed; it was still attached to the delivery system.No damage was observed on the complaint coil.The same microcatheter was used to complete the procedure.The information indicated that a pre-deployment electrical check was performed.The fault light was not seen during the case.All lights, including the green system ready light illuminated when the power button was pressed.The audible signal beep was heard during the detachment cycle.All connections fit without application of force.E.1: initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 1MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key15705130
Report Number3008114965-2022-00669
Device Sequence Number15099164
Product Code KRD
UDI-Device Identifier10886704080251
UDI-Public10886704080251
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberGLM910040
Device Catalogue NumberGLM910040
Device Lot Number30481275
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer11/11/2022
11/17/2022
11/17/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date11/11/2022
11/17/2022
11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5FR FUBUKI GUIDING SHEATH (ASAHI INTECC); CHIKAI 14 NEUROVASCULAR GUIDEWIRE (ASAHI INTECC); EXCELSIOR® SL-10® MICROCATHETER (STRYKER)
Patient SexUnknown